Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Statistical inference based on the possibility and belief measures


Author: Yuan Yan Chen
Journal: Trans. Amer. Math. Soc. 347 (1995), 1855-1863
MSC: Primary 62A10
DOI: https://doi.org/10.1090/S0002-9947-1995-1285980-X
MathSciNet review: 1285980
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In statistical inference, we infer the population parameter based on the realization of sample statistics. This can be considered in the framework of inductive inference. We showed, in Chen (1993), that if we measure a parameter by the possibility (or belief) measure, we can have an inductive inference similar to the Bayesian inference in belief update. In this article we apply this inference to statistical estimation and hypotheses evaluation (testing) for some parametric models, and compare them to the classical statistical inferences for both one-sample and two-sample problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 62A10

Retrieve articles in all journals with MSC: 62A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1285980-X
Keywords: Possibility measure, belief measure, likelihood inference, hypothesis evaluation, likelihood interval
Article copyright: © Copyright 1995 American Mathematical Society